MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. AERO® TRACHEOBRONCHIAL STENT; PROSTHESIS, TRACHEAL, EXPANDABLE

MERIT MEDICAL SYSTEMS INC. AERO® TRACHEOBRONCHIAL STENT; PROSTHESIS, TRACHEAL, EXPANDABLE
Catalog Number 90129-212/G
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Difficult to Open or Close (2921)
Health Effect - Clinical Codes Cardiac Arrest (1762); Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 09/03/2024
Type of Reportable Event Death
Event or Problem Description
The account alleges that during a tracheobronchial stent deployment procedure, the clinician was unable to deploy a stent by squeezing the deployment trigger.They switched to a new stent and had a similar issue but were successful in deploying the stent, but the stent had enfolded [invaginated].The 12x40 stent was placed via direct vision.No damage was noted to the stent or the device before or during the deployment attempt.The clinician tried to adjust the stent using a balloon inflation technique and ended up perforating the tracheobronchial wall.The physician states the patient was not in good condition before the procedure.The 58-year-old female patient who suffered from a large cancerous endobronchial tumor likely contributed to the patient's tracheobronchial perforation by weakening the tracheal wall during the balloon expansion technique resulted in perforation.A code was initiated per hospital protocols but was unsuccessful.The patient expired at 4:15 pm the same day.Cod massive hemorrhage.The patient also experienced hemoptysis 1 week before the actual stent placement and underwent photodynamic therapy (pdt) treatment 4 weeks before that actual stent placement.An autopsy is not likely due to the patient's death being attended.The device is returning for engineering evaluation.In-stent ballooning is acceptable per ifu.
 
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A supplemental report will be submitted once the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was not confirmed and a root cause could not be determined.A review of the complaint database was performed and no similar complaints for this lot number were found.A review of the device history record was performed and no exception documents were identified.

Brand Name
AERO® TRACHEOBRONCHIAL STENT
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit pkwy
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit pkwy
south jordan UT 84095
Manufacturer Contact
bryson heaton rn
1600 merit pkwy
south jordan, UT 84095
8012531600
MDR Report Key20204675
Report Number1721504-2024-00063
Device Sequence Number17811090
Product Code JCT
UDI-Device Identifier00884450703960
UDI-Public884450703960
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K082284
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number90129-212/G
Device Lot NumberE2982189
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer10/11/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFLATION BALLOON
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age58 YR
Patient SexFemale